MAUDE Adverse Event Report: SYNTHES GMBH PERCUTANEOUS INSERTION HANDLE FRN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH PERCUTANEOUS INSERTION HANDLE FRN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number SD03.033.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on unknown date the insertion handle and driving cap broke.This was discovered after sterilization.There was no patient involvement.This report is for insertion handle.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event occurred post operatively on (b)(6) 2023.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the percutaneous insertion handle frn.Only the broken fragment of the driving cap/threaded is stuck in the insertion hole between the two devices.However, the alleged reported condition cannot be confirmed.A dimensional inspection was performed for the percutaneous insertion handle frn and met specifications.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the percutaneous insertion handle frn was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? reviewed.Dimensional inspection: feature: hole diameter; specification: 11.00 +/- 0.10 mm; measured dimension: 10.99 mm.Device history: part number: sd03.033.001; lot number: 846p276; manufacturing site: haegendorf; release to warehouse date: 3rd august 2022.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE FRN
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
HAEGENDORF
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18384596
Report Number8030965-2023-16112
Device Sequence Number2773245
Product Code HSB
UDI-Device Identifier10886982310699
UDI-Public10886982310699
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD03.033.001
Device Lot Number846P276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/30/2024
01/30/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/30/2024
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVING CAP/THREADED.
Patient SexUnknown